MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493918915350
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Foreign Body In Patient (2687); Foreign Body Embolism (4439)
Date of Event 02/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a device issue occurred resulting in patient complications.The greater than 90% stenosed target lesion was located in a mildly tortuous and moderately to severely calcified coronary artery.A 3.50mm x 15mm nc emerge balloon catheter was advanced through the saphenous vein graft (svg) to treat coronary artery disease (cad).However, upon removal of the balloon after inflation, the distal half of the balloon and the distal catheter tip detached and became lodged inside the vessel.The patient experienced vessel occlusion due to the broken balloon remaining in the vessel.Attempts were made to snare and trap the balloon with another balloon, however, the detached piece floated out of the svg into the aortic circulation.The procedure was not completed due to vessel closure and patient instability.Pharmacological agents were administered to leave the patient in a hemodynamically stable condition.
 
Additional Manufacturer Narrative
G4: premarket / 510(k): k163174.
 
Additional Manufacturer Narrative
G4: premarket / 510(k): k163174.
 
Event or Problem Description
It was reported that a device issue occurred resulting in-patient complications.The greater than 90% stenosed target lesion was located in a mildly tortuous and moderately to severely calcified coronary artery.A 3.50mm x 15mm nc emerge balloon catheter was advanced through the saphenous vein graft (svg) to treat coronary artery disease (cad).However, upon removal of the balloon after inflation, the distal half of the balloon and the distal catheter tip detached and became lodged inside the vessel.The patient experienced vessel occlusion due to the broken balloon remaining in the vessel.Attempts were made to snare and trap the balloon with another balloon, however, the detached piece floated out of the svg into the aortic circulation.The procedure was not completed due to vessel closure and patient instability.Pharmacological agents were administered to leave the patient in a hemodynamically stable condition.It was further reported via medwatch (b)(4) that the fragment embolized and enlarged in the thoracic artery.
 
Event or Problem Description
It was reported that a device issue occurred resulting in patient complications.The greater than 90% stenosed target lesion was located in a mildly tortuous and moderately to severely calcified coronary artery.A 3.50mm x 15mm nc emerge balloon catheter was advanced through the saphenous vein graft (svg) to treat coronary artery disease (cad).However, upon removal of the balloon after inflation, the distal half of the balloon and the distal catheter tip detached and became lodged inside the vessel.The patient experienced vessel occlusion due to the broken balloon remaining in the vessel.Attempts were made to snare and trap the balloon with another balloon, however, the detached piece floated out of the svg into the aortic circulation.The procedure was not completed due to vessel closure and patient instability.Pharmacological agents were administered to leave the patient in a hemodynamically stable condition.It was further reported that the fragment embolized and enlarged in the thoracic artery.
 
Additional Manufacturer Narrative
Correction: h6 patient codes.This report was amended to update international medical device regulators forum (imdrf) codes.Incomplete coding of this event was identified during a retrospective review of complaints associated with capa-8580, which focused on identifying and remediating incomplete coding of events.Device analysis results: device technical analysis: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history review: it was confirmed that this device met manufacturing specification prior to distribution and there are no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Based on the available information, there was no evidence of device off-label use, or failure to follow the instructions for use (ifu).Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: the conclusion code of adverse event related to procedure was selected.This code was selected as the most probable complaint cause based on the information available.The reported event could not be confirmed as the device was not returned for analysis.Based on the event description the reported shaft break was most likely related to a combination of procedural factors.These would include interactions of the device with other ancillary devices used, as well as interactions with anatomical factors such as calcification or tortuosity during the procedure.The shaft break led to the vessel occlusion (including side branch and total vessel occlusion) and embolism which are known inherent risks of the device and are listed in the instructions for use.G4: premarket / 510(k): k163174.

Brand Name
EMERGE?
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21454161
Report Number2124215-2025-10341
Device Sequence Number12702982
Product Code LOX
UDI-Device Identifier08714729806257
UDI-Public08714729806257
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2026
Device Model NumberH7493918915350
Device Catalogue NumberH7493918915350
Device Lot Number0033107028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer02/14/2025
03/13/2026
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date03/07/2025
04/08/2026
Date Device Manufactured12/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight98 KG